MAUDE Adverse Event Report: MEDTRONIC DOMINICANA EDM LUMBAR CATHETER, CLOSED TIP, BARIUM IMPREGNATED, 80 CM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC DOMINICANA EDM LUMBAR CATHETER, CLOSED TIP, BARIUM IMPREGNATED, 80 CM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 46419
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/27/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received information regarding an external drainage and monitoring system catheter.It was reported that the patient was brought back to the operating room on (b)(6) 2026 for a "foreign body removal".Surgeon stated to the coordinator that over 6cm was left and had to be surgically removed.The catheter/drain snapped/broke on removal, 2 days after placement.The date of catheter placement was (b)(6) 2026.There was no needle involved.Surgeon stated, "we are all aware of the risks of shearing the drain off trying to reposition the drain when the needle is still inserted.".
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the patient returned to the operating room for removal of broken catheter but was doing okay.
 
Additional Manufacturer Narrative

Brand Name
EDM LUMBAR CATHETER, CLOSED TIP, BARIUM IMPREGNATED, 80 CM
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC DOMINICANA
zona franca de san isidro
carretera san isidro, km 17
santo domingo 11500
DR  11500
Manufacturer (Section G)
MEDTRONIC DOMINICANA
zona franca de san isidro
carretera san isidro, km 17
santo domingo 11500
DR   11500
Manufacturer Contact
justin ellis
4620 n. beach st.
fort worth, TX 76137
7635265677
MDR Report Key24774227
Report Number9612501-2026-00942
Device Sequence Number20366928
Product Code JXG
UDI-Device Identifier00763000027285
UDI-Public(01)00763000027285(17)300911(10)0232177499
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K862303
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number46419
Device Catalogue Number46419
Device Lot Number0232177499
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2026
Supplement Date Received by Manufacturer04/01/2026
04/13/2026
Initial Report FDA Received Date04/03/2026
Supplement Report FDA Received Date04/03/2026
04/20/2026
Date Device Manufactured10/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale
Patient Weight85 KG